Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Jan 9, 2016, 5:43 AM CST. It took effect at Jan 9, 2016, 3:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 5:43 AM CST (11:43 UTC)
- In effect from
- Jan 9, 2016, 3:00 PM CST
- Expired
- Jan 10, 2016, 9:00 AM CST
- In force
- 18 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
623 WHUS74 KLIX 091143 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 543 AM CST SAT JAN 9 2016 ...SMALL CRAFT CONDITIONS DEVELOPING THIS AFTERNOON... . A STRONG COLD FRONT WILL SWING THROUGH THE COASTAL WATERS FROM THE WEST THIS AFTERNOON. STRONG HIGH PRESSURE WILL BUILD IN BEHIND THIS BOUNDARY TONIGHT AND LEAD TO HAZARDOUS WINDS AND SEAS. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-091945- /O.NEW.KLIX.SC.Y.0005.160109T2100Z-160110T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 543 AM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SUNDAY. * WINDS...20 TO 25 KNOTS * WAVES/SEAS...3 TO 5 FOOT WAVES IN TIDAL LAKES AND SOUNDS. 6 TO 8 FOOT SEAS IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
339 WHUS74 KLIX 092113 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 313 PM CST SAT JAN 9 2016 ...SMALL CRAFT CONDITIONS DEVELOPING... . A STRONG COLD FRONT IS SWINGING THROUGH THE COASTAL WATERS. STRONG HIGH PRESSURE WILL BUILD IN BEHIND THIS BOUNDARY TONIGHT AND LEAD TO HAZARDOUS WINDS AND SEAS. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-100515- /O.CON.KLIX.SC.Y.0005.000000T0000Z-160110T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 313 PM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...20 TO 25 KNOTS * WAVES/SEAS...3 TO 5 FOOT WAVES IN TIDAL LAKES AND SOUNDS. 6 TO 8 FOOT SEAS IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
784 WHUS74 KLIX 100345 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 945 PM CST SAT JAN 9 2016 ...SMALL CRAFT CONDITIONS DEVELOPING... . A STRONG COLD FRONT IS SWINGING THROUGH THE NORTH GULF OF MEXICO WATERS. STRONG HIGH PRESSURE WILL BUILD IN BEHIND THIS BOUNDARY TONIGHT AND LEAD TO HAZARDOUS WINDS AND SEAS. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-101145- /O.CON.KLIX.SC.Y.0005.000000T0000Z-160110T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 945 PM CST SAT JAN 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * WINDS...WEST TO NORTHWEST 20 TO 25 KNOTS * WAVES/SEAS...3 TO 5 FOOT WAVES IN TIDAL LAKES AND SOUNDS. 6 TO 8 FOOT SEAS IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TD
310 WHUS74 KLIX 100925 MWWLIX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 325 AM CST SUN JAN 10 2016 ...SMALL CRAFT CONDITIONS CONTINUE... .STRONG HIGH PRESSURE BUILDING IN BEHIND A COLD FRONT WILL CAUSE HAZARDOUS WINDS AND SEAS THROUGH THE MID MORNING HOURS. WINDS AND SEAS WILL BEGIN TO SUBSIDE BY LATE MORNING BUT WILL STILL BE ELEVATED. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH EARLY THIS EVENING. GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-101500- /O.CON.KLIX.SC.Y.0005.000000T0000Z-160110T1500Z/ LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM- 325 AM CST SUN JAN 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS...WEST TO NORTHWEST 20 TO 25 KNOTS * WAVES/SEAS...3 TO 5 FOOT WAVES IN TIDAL LAKES AND SOUNDS. 5 TO 7 FOOT SEAS IN OFFSHORE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 4:30 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jan 9, 4:30 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CST SAT JAN 9 2016
.SHORT TERM.. WIDE SWATH OF SHOWERS AND SCATTERED THUNDERSTORMS ARE
MOVING ACROSS THE CWA THIS MORNING. INTENSITY OF STORMS HAS DROPPED
OFF CONSIDERABLY HAS CONVECTION HAS MOVED INTO THE FORECAST AREA.
THIS ISN/T MUCH OF A SURPRISE BASED ON THE LOCAL 00Z SOUNDING WHICH
SHOWS STRONG WARM NOSE WHICH IS SEVERELY LIMITING INSTABILITY. DOWN
ON THE COAST...SFC TEMPS ARE SIGNIFICANTLY WARMER IN THE 60S AND 70S
OFFSHORE. IN THOSE AREAS (SOUTH OF I-10) SHOULD STILL HAVE ELEVATED
THUNDERSTORMS WITH ISOLATED STORMS CAPABLE OF PRODUCING SMALL HAIL.
FOR THE OFFSHORE WATERS COULD HAVE SOME SFC BASED CELLS WHICH COULD
LEAD TO A FEW WATERSPOUTS. THE FURTHER EAST CONVECTION MOVES ACROSS
LAND THE MORE IN TRACKS INTO LESS CONDUCIVE CONDITIONS. THE HRRR HAS
PERFORMED EXTREMELY WELL AND FEEL CONFIDENT THE OUTPUT OVER THE NEXT
SEVERAL HOURS IS A PRETTY GOOD REPRESENTATION OF WHAT TO EXPECT.
THAT WOULD BE STRONG STORMS OFFSHORE MOVING EAST...SCATTERED STORMS
SOUTH OF NEW ORLEANS AND MOSTLY RAIN NORTH OF THERE AS IT ALL SHIFTS
ACROSS THE CWA. THE BACK EDGE OF THIS RAINFALL SHOULD EXIT THE MS
COAST BY AROUND NOON TO SLIGHTLY SOONER. WRAP AROUND MOISTURE
ASSOCIATED WITH THE UPPER LOW COULD SPARK OFF SOME LINGERING SHOWERS
THIS AFTERNOON BUT NOT EXPECTING TOO MUCH IN THE WAY OF COVERAGE OR
INTENSITIES.
THE REMAINDER OF THE WEEKEND LOOKS QUIET AS STRONG SURFACE RIDGE
BUILDS IN ON SUNDAY. WILL HAVE A 15 TO 20 DEGREE DROP IN HIGHS.
STRONG CAA OCCURRING TOMORROW NIGHT. THIS WILL LEAD TO POSSIBLY THE
COLDEST TEMPERATURES OF THIS WINTER SEASON. DROPPED LOWS BY A COUPLE
DEGREES IN SOME LOCATIONS...BASICALLY SPLITTING MAV/MET FCST LOWS.
TEMPS WOULD RANGE FROM MID 20S TO LOWER 30S.
.LONG TERM... BROAD UPPER TROUGH WILL TRACK ACROSS THE EASTERN HALF
OF THE COUNTRY. THIS WILL KEEP COLD AIR MAKING IT ACTUALLY FEEL LIKE
WINTER DOWN ALONG THE GULF COAST THROUGH TUESDAY. HIGHS MONDAY MAY
NOT EVEN BREAK THE 40S FOR MANY LOCATIONS. CLEAR SKIES...LIGHT WINDS
WITH HIGH PRESSURE SITTING RIGHT OVER THE REGION. AFTER TUE MORNING
THE REGION STARTS TO MODERATE WITH THE NEXT SYSTEM NOT ANTICIPATED
TO IMPACT THE REGION TILL THE LATTER HALF OF THE WEEK
MEFFER
&&
.AVIATION... VISIBILITIES HAVE RISE CONSIDERABLY IN THE LAST FEW
HOURS AS WIDE SWATH OF RAIN PROGRESSES ACROSS THE AREA.
HOWEVER...LIFR/IFR CEILINGS PERSIST AND INTERMITTENT HEAVY RAINFALL.
THE BULK OF HEAVY RAIN IS RACING EAST AND SHOULD BE EAST OF ALL
TERMINALS BY NOON WITH LINGERING SHOWERS DURING THE AFTERNOON HOURS.
CLEAR SKIES NOT EXPECTED UNTIL BEYOND THE TAF PERIOD.
&&
.MARINE... LATEST SFC ANALYSIS SHOWS TROUGH TRACKING EAST ACROSS
LOUISIANA WITH LOW CENTER IN ARKANSAS. FRONTAL BOUNDARY EXPECTED TO
MOVE ACROSS THE COASTAL WATERS THIS AFTERNOON AND CONTINUE WELL
SOUTH ACROSS THE ENTIRE GULF OF MEXICO. LATEST OBSERVED WINDS
OFFSHORE HOVERING NEAR EXERCISE CAUTION. LIKELY TO GET WIND
ENHANCEMENT WITH AREA OF SHOWERS AND STORMS MOVING ACROSS AND
DEFINITELY COULD BE SOME WATERSPOUTS WITH STRONGER CELLS. IN
ADDITION...WINDS TO SHIFT FROM SOUTHEAST THIS MORNING TO A MORE
WESTERLY AND THEN NORTHWESTERLY DIRECTION BY THE AFTN HOURS. SMALL
CRAFT ADVISORY GOING OUT THIS FCST PACKAGE STARTING AT 21Z FOR ALL
COASTAL WATERS AND CONTINUING THRU 15Z SUNDAY. NEARSHORE AND TIDAL
LAKES WILL BE THE FIRST TO DROP DOWN AS PRESSURE GRADIENT WEAKENS
WITH SFC RIDGE CLOSE IN ON THE AREA. HIGH PRESSURE WILL THEN SETTLE
OVER THE AREA SUNDAY NIGHT AND MONDAY...WITH NORTHERLY WINDS FALLING
TO BETWEEN 10 AND 15 KNOTS. THESE WINDS WILL GRADUALLY TURN MORE
EASTERLY BY TUESDAY.
MEFFER
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...ONGOING FLOODING OF PEARL AND MISSISSIPPI RIVERS
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 67 37 47 25 / 50 10 0 0
BTR 70 40 49 28 / 40 10 10 0
ASD 71 43 51 28 / 80 10 0 0
MSY 71 44 50 33 / 70 10 0 0
GPT 70 42 52 28 / 80 10 0 0
PQL 73 43 53 26 / 80 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 AM CST SUNDAY
FOR GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 AM CST SUNDAY
FOR GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Jan 9, 5:08 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 508 AM CST SAT JAN 9 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-092315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 508 AM CST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND ISOLATED TO THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE AREA THIS MORNING. ONE OR TWO STORMS COULD BECOME STRONG...WITH THE AREA OF GREATEST THREAT SOUTH OF THE TIDAL LAKES. FLOOD WARNINGS REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER AND PARTS OF THE LOWER ATCHAFALAYA RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. STRONG WINDS AND ROUGH SEAS ARE EXPECTED TO DEVELOP ACROSS THE COASTAL WATERS LATE THIS AFTERNOON RESULTING IN HAZARDOUS HAZARDOUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS LATE THIS AFTERNOON THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MUCH COLDER AIR WILL MOVE INTO THE AREA BEHIND A COLD FRONT TONIGHT. THE COLDEST NIGHT WILL BE SUNDAY NIGHT WHEN A MODERATE TO POSSIBLY HARD FREEZE WILL BE POSSIBLE NORTH AND WEST OF LAKE PONTCHARTRAIN INTO SOUTH MISSISSIPPI. A BRIEF LIGHT FREEZE COULD ALSO OCCUR IN SOME AREAS SOUTH OF LAKE PONTCHARTRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jan 9, 12:43 AM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 AM CST SAT JAN 9 2016
LAZ034-035-090715-
WEST FELICIANA-POINTE COUPEE-
1243 AM CST SAT JAN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEST FELICIANA AND
CENTRAL POINTE COUPEE PARISHES...
AT 1242 AM CST...A STRONG THUNDERSTORM WAS NEAR MELVILLE...MOVING
NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ROADS...ST. FRANCISVILLE...FORDOCHE AND MORGANZA.
LAT...LON 3098 9142 3073 9129 3072 9129 3070 9132
3067 9130 3055 9172 3060 9175 3066 9175
3067 9173 3071 9173 3075 9176
TIME...MOT...LOC 0642Z 240DEG 49KT 3067 9169Special weather statement, Jan 9, 4:41 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
441 AM CST SAT JAN 9 2016
LAZ059-060-065-091130-
UPPER LAFOURCHE-ST. CHARLES-UPPER TERREBONNE-
441 AM CST SAT JAN 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAFOURCHE AND
SOUTHWESTERN ST. CHARLES PARISHES...
AT 440 AM CST...A STRONG THUNDERSTORM WAS NEAR RACELAND...OR 8 MILES
SOUTHEAST OF THIBODAUX...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
THIBODAUX...LOCKPORT...RACELAND...DES ALLEMANDS...BAYOU GAUCHE...
MATHEWS...PARADIS...BAYOU CANE...GRAY AND SCHRIEVER.
LAT...LON 2978 9082 2989 9059 2989 9054 2992 9053
2996 9046 2962 9032 2961 9073
TIME...MOT...LOC 1040Z 245DEG 22KT 2973 9070The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 12:43 AM CST | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 32 min |
| Jan 9, 1:06 AM CST | Severe Thunderstorm Warning | LIX | Iberville | 24 min |
| Jan 9, 1:29 AM CST | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 31 min |
| Jan 9, 4:41 AM CST | Special Weather Statement | LIX | Saint Charles | 49 min |
| Jan 9, 5:03 AM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 27 min |
| Jan 9, 5:39 AM CST | Special Marine Warning | LIX | 66 min | |
| Jan 9, 6:24 AM CST | Special Marine Warning | LIX | 66 min | |
| Jan 9, 6:28 AM CST | Special Marine Warning | LIX | 92 min | |
| Jan 9, 6:34 AM CST | Special Marine Warning | LIX | 86 min | |
| Jan 9, 7:33 AM CST | Special Marine Warning | LIX | 57 min | |
| Jan 9, 7:38 AM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 9, 7:41 AM CST | Special Marine Warning | LIX | 64 min | |
| Jan 9, 8:36 AM CST | Special Marine Warning | LIX | 39 min | |
| Jan 9, 8:50 AM CST | Special Marine Warning | LIX | 85 min |
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.